Is it Alright to have a glass of wine when taking Topamax? I don't drink but ocassionally have a glass of wine with dinner when out. My doctor said it won't harm me but just wondering if it effects you differently - ie: tired or tipsy faster?
I was on topamax forover 12 months, I did have alcohol in small doses, normally on special occasions and one of my friends, he has been on it for a long time.....I am not a doctor I will share from my experince and my friends, If i drank as I would only have one or two found sometimes there would be no difference with no side effects at all, sometimes i would notice it effected me quiet quickly which I found from experience was just a combination of food wen meds were taken ect..... I too did ask as I always do... I was told as long as i didnt drink in excess or have a it two nights in a row if in larger quantites and make sure to sleep.....
my friend he used to drink in larger doses and never had any major side effects more like me was affected by alchol much easier then his friends and made sure to take meds at right time and sleep...
hope that helps
I was so out of it on Topamax (didn't work for me, and am no longer taking it because of the sedation) that I wouldn't add alcohol, even in small doses (I don't drink anyway, but understand the social glass of wine/cocktail). I'm too leary of the combination of medications and alcohol.
I lost all desire to drink while on Topamax (one of the few good things from my experience because I would drink a lot occasionally). I found whenever I did drink beit only one or two glasses of wine, I would wake up with a RAGING (and I mean RAGING) headache, I'd also experience auras, the cognitive side effects were worse.
I found when I would drink, be it a few beers or a serving of liquor and mixed drinks, I am fine as long as I space my medication and drinking properly. I'll have my AM meds, food, then go out for the night, and when I return make sure I have a couple of hours between last drink and meds.
Be it Teg Dilantin Keppra, or Topa Teg Keppra. Never had problems with meds causing issues unless I didn't eat or failed to space enough time between meds and when I went to the bar. Only symptom was I felt intoxicated early (2 drinks). Just know your limit and what your body can handle.
Usually with Topa you have to drink more water than normal. That can be one of the factors to being intoxicated easially and the headache re: TKM's post.
I don't encourage drinking for those of you on meds, but **IF** you do, know what your body can handle AT HOME before you go out. You wouldn't want to have a GM at a pub or restraunt due to drinking. The pub I go to knows I have seizures and has no problem serving me. Best advice is to do just that, let them know just in case.